Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 25, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 19, 2015, 2:25 PM PST for San Juan County, Washington. It took effect at Dec 19, 2015, 7:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2015, 2:25 PM PST (22:25 UTC)
- In effect from
- Dec 19, 2015, 7:00 PM PST
- Expired
- Dec 20, 2015, 7:52 AM PST
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.4 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS76 KSEW 192225 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 225 PM PST SAT DEC 19 2015 WAZ001-503-506-510-201230- /O.NEW.KSEW.WI.Y.0025.151220T0600Z-151220T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 225 PM PST SAT DEC 19 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. * TIMING...THERE WILL BE A WINDY PERIOD FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE AT TIMES. * IMPACTS...DOWNED TREES AND SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-201230- /O.NEW.KSEW.WI.Y.0025.151220T0300Z-151220T1500Z/ NORTH COAST-CENTRAL COAST- 225 PM PST SAT DEC 19 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY. * TIMING...THERE WILL BE A WINDY PERIOD FROM THIS EVENING THROUGH EARLY SUNDAY MORNING. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE AT TIMES. * IMPACTS...DOWNED TREES AND SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
780 WWUS76 KSEW 201220 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 420 AM PST SUN DEC 20 2015 WAZ001-503-506-510-201800- /O.CON.KSEW.WI.Y.0025.000000T0000Z-151220T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 420 AM PST SUN DEC 20 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...THERE WILL BE A WINDY PERIOD FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE AT TIMES. WINDS WILL EASE LATER THIS MORNING. * IMPACTS...DOWNED TREES AND SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-201500- /O.CON.KSEW.WI.Y.0025.000000T0000Z-151220T1500Z/ NORTH COAST-CENTRAL COAST- 420 AM PST SUN DEC 20 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... * TIMING...STRONGEST WINDS WILL EASE EARLY THIS MORNING. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE...EASING EARLY THIS MORNING. * IMPACTS...DOWNED TREES AND SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
269 WWUS76 KSEW 201552 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 752 AM PST SUN DEC 20 2015 WAZ001-503-506-510-201700- /O.CAN.KSEW.WI.Y.0025.000000T0000Z-151220T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 752 AM PST SUN DEC 20 2015 ...WIND ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND ADVISORY. WINDS HAVE DIMINISHED CONSIDERABLY AND ARE NOT EXPECTED TO BECOME STRONG AGAIN TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 8:45 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Dec 19, 8:45 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST SAT DEC 19 2015
.SYNOPSIS...A FRONT WILL BRING RAIN AND MOUNTAIN SNOW TONIGHT AND
SUNDAY. NEXT WEEK WILL FEATURE A SERIES OF COOL AND WET SYSTEMS WITH
HEAVY SNOWFALL LIKELY AT TIMES IN THE MOUNTAINS. RAIN AND SNOW WILL
TAPER TO MAINLY SHOWERS THURSDAY AND THURSDAY NIGHT WITH SNOW LEVELS
FALLING TO 500 FEET. COOL AND MOSTLY DRY WEATHER WILL DEVELOP
CHRISTMAS DAY WITH HIGHS ONLY IN THE LOW 40S.
&&
.SHORT TERM...A BAND OF SHOWERS MOVED INTO THE CENTRAL CASCADES AND
DISSIPATED EARLY THIS MORNING. CURRENTLY THERE ARE SCATTERED SHOWERS
ON THE COAST AND THESE SEEM TO BE DISSIPATING AS THEY MOVE EAST. THE
CURRENT FORECAST OF A CHANCE OF SHOWERS IN THE AFTERNOON SEEMS
RIGHT...ALONG WITH SOME SUN BREAKS. HIGHS TODAY WILL BE IN THE LOW
TO MID 40S.
A WEATHER SYSTEM WILL REACH THE COAST AROUND MIDNIGHT AND SPREAD
RAIN INLAND OVERNIGHT. THE AIR MASS WILL REMAIN COOL WITH THE SNOW
LEVEL BELOW 2000 FEET. SNOW WILL FALL IN THE MOUNTAINS. CURRENT
MODELS AND THE OFFICIAL FORECAST CALL FOR ABOUT AN INCH OF WATER
FALLING ON THE PASSES WITH SOMEWHAT HIGHER AMOUNTS AROUND MOUNT
BAKER. THIS IMPLIES ADVISORY AMOUNTS OF SNOW WITH PERHAPS A WARNING
AMOUNT AROUND MOUNT BAKER. WILL ISSUE AN ADVISORY WITH MAYBE A
WARNING FOR THE NORTH CASCADES THIS AFTERNOON.
THIS SYSTEM WILL ALSO PRODUCE STRONG SOUTHEAST PRESSURE GRADIENTS
LATER TONIGHT. WIND ADVISORY CRITERIA COULD BE MET OVER THE NORTH
INTERIOR AND COAST IN PREFRONTAL SOUTHEAST WIND. THE WHOLE REGION
WILL BE WINDY AFTER THE FRONT PASSES ON SUNDAY...THOUGH PROBABLY NOT
AT ADVISORY LEVELS. HIGHS ON SUNDAY MIGHT BE A COUPLE OF DEGREES
WARMER THAN TODAY.
AFTER SHOWERS SUNDAY NIGHT ANOTHER DEVELOPING LOW PRESSURE SYSTEM
WILL APPROACH FROM THE WEST. MODELS GENERALLY BRING A FILLING LOW
INLAND SOUTH OF PUGET SOUND ON MONDAY. MOST OF THE VIGOROUS WEATHER
ASSOCIATED WITH THIS SYSTEM APPEARS HEADED FOR OREGON BUT IT SHOULD
BRING ANOTHER ROUND OF LOWLAND RAIN AND MOUNTAIN SNOW TO WASHINGTON.
THERE HAS BEEN SOME THOUGHT OF COLD AIR BRINGING SOME SNOW TO THE
LOWLANDS AROUND HOOD CANAL DURING THIS EVENT BUT THE MM5 SOLUTIONS
DO NOT REALLY SUPPORT THIS IDEA. HIGHS WILL BE IN THE 40S. BURKE
.LONG TERM...PREVIOUS DISCUSSION...COLD AND MOIST NORTHWEST FLOW
ALOFT WILL BRING NEARLY CONTINUOUS SNOW TO THE MOUNTAINS MONDAY NIGHT
THROUGH WEDNESDAY NIGHT. SNOW LEVELS WILL REMAIN LOW IN THE 1000 TO
2000 FT RANGE SO ALL MOUNTAIN PASSES WILL BE AFFECTED. A FOOT OR
MORE OF SNOW EACH DAY IS CERTAINLY POSSIBLE...IMPACTING TRAVEL
THROUGH THE PASSES.
MODELS SHOW THE LARGE SCALE TROUGH DIGGING SOUTHWARD ON THURSDAY.
THIS MEANS THAT RAIN AND MOUNTAIN SNOW WILL TRANSITION TO SHOWERS
AND LIGHTER MOUNTAIN SNOW ACCUMULATION. SNOW LEVELS WILL FALL BELOW
1000 FEET BY THURSDAY NIGHT...POSSIBLY DOWN TO NEAR 500 FT. A FEW
FLURRIES OR MIXED PRECIPITATION IS NOT OUT OF THE QUESTION ACROSS
SOME LOWLAND AREAS IF SHOWERS LINGER INTO THE THURSDAY NIGHT/ EARLY
CHRISTMAS MORNING PERIOD. THE REGION WILL BE ON THE BACK SIDE OF THE
TROUGH WHICH SHIFTS EAST DURING THE DAY...SO DRIER WEATHER SHOULD
DEVELOP LATER CHRISTMAS DAY. DRY WEATHER CONTINUES INTO SATURDAY AND
HIGHS TOWARD THE END OF THE WEEK WILL STRUGGLE TO REACH THE LOW 40S.
LOWS WILL LIKELY FALL BELOW FREEZING. MERCER
&&
.HYDROLOGY...THE SERIES OF WEATHER SYSTEMS ARRIVING OVER THE NEXT
SEVERAL DAYS COULD BRING THE ALREADY PRIMED SKOKOMISH RIVER
ABOVE FLOOD STAGE AT TIMES...MAYBE SUNDAY AND PERHAPS AGAIN NEXT
WEEK. OTHERWISE...WITH LOW SNOW LEVELS...FLOODING IS UNLIKELY ON
OTHER RIVERS IN WESTERN WASHINGTON FOR THE NEXT 7 DAYS. BURKE
&&
.AVIATION...UPPER TROUGH JUST OFFSHORE THIS MORNING WILL MOVE INLAND
EAST OF THE CASCADES TODAY...WITH SOUTHWEST FLOW ALOFT SHIFTING TO
LIGHT WESTERLY BEHIND THE TROUGH. THE NEXT PACIFIC FRONTAL WILL
SPREAD MOISTURE INTO WESTERN WASHINGTON LATE TODAY AND TONIGHT. AIR
MASS MOIST AND STABLE TODAY. LOW LEVEL ONSHORE FLOW WILL CONTINUE.
THERE IS A WIDE RANGE OF CONDITIONS ACROSS THE FORECAST AREA THIS
MORNING...WITH AREAS OF MVFR AND LOCAL IFR CONDITIONS. SCATTERED
SHOWERS CONTINUE...MAINLY COAST AND MOUNTAINS. VFR CEILINGS LIKELY
TO BE MORE WIDESPREAD AS MID AND HIGH LEVEL MOISTURE SPREADS
INTO THE AREA LATER TODAY AHEAD OF THE INCOMING PACIFIC FRONTAL
SYSTEM. CONDITIONS WILL DETERIORATE TONIGHT IN RAIN.
KSEA...SOUTHERLY WIND 4-8 KT RISING TO 12-18 KT TONIGHT. THERE WILL
PROBABLY BE MARGINAL IMPROVEMENT LATE THIS MORNING TO VFR CONDITIONS
WITH CEILINGS 035-070. STEADY RAIN WILL BEGIN LATE THIS EVENING...
AND CONDITIONS WILL LIKELY DETERIORATE TO MVFR WITH CEILINGS
012-020 LATE TONIGHT. MCDONNAL
&&
.MARINE...A WEAK SURFACE TROUGH JUST OFF THE COAST IS EXPECTED TO
DISSIPATE AS IT REACHES THE COAST TODAY. A VIGOROUS PACIFIC FRONTAL
SYSTEM CROSSING THE GULF OF ALASKA WILL MOVE ONSHORE SUNDAY MORNING.
GALE FORCE WINDS ARE LIKELY ALONG THE COAST AND PARTS OF THE NORTH
INTERIOR AHEAD OF THIS SYSTEM...AND GALE WARNINGS ARE IN EFFECT...
WITH SMALL CRAFT ADVISORIES FOR ALL OTHER WATERS.
THE NEXT PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH THE COASTAL WATERS
MONDAY AND MONDAY NIGHT WITH BRIEF GALE FORCE WINDS POSSIBLE AGAIN.
WESTERLY SWELLS COULD BUILD CLOSE TO 20 FT EARLY NEXT WEEK.
PREDICTED HIGH TIDE WILL BE NEAR THE MONTHLY PEAK IN THE INLAND
WATERS AGAIN. WATER LEVELS WILL BE CLOSE TO...BUT PROBABLY JUST
BELOW...THE THRESHOLD FOR MINOR TIDAL OVERFLOW. FOR SEATTLE...MINOR
TIDAL OVERFLOW BEGINS AT 13.5 FEET. THE MORNING HIGH TIDE IS
PREDICTED TO BE 12.5 FT WITH AN ANOMALY OF 0.8 FT. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING UNTIL 4 AM PST SUNDAY FOR COASTAL WATERS FROM CAPE
FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM
CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
10 NM-WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST SUNDAY FOR
GRAYS HARBOR BAR.
GALE WARNING UNTIL 9 AM PST SUNDAY FOR EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA-NORTHERN INLAND WATERS INCLUDING THE
SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 8 PM PST SUNDAY FOR ADMIRALTY INLET-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 1 PM PST SUNDAY FOR PUGET SOUND AND
HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:40 AM PST | Gale Warning | SEW | 30 hr | |
| Dec 19, 2:21 PM PST | Winter Storm Warning | SEW | 23 hr | |
| Dec 19, 2:29 PM PST | Flood Watch | SEW | Mason | 31 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.